Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 21, 2005, 6:30 PM CST for Itawamba County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2005, 6:30 PM CST (00:30 UTC)
- Expired
- Feb 21, 2005, 7:00 PM CST
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:54 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 21, 3:54 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 354 PM CST MON FEB 21 2005 .DISCUSSION...19Z SURFACE ANALYSIS PLACES SURFACE COLD FRONT STRETCHING FROM KMKL TO KSGT. TEMPERATURES BEHIND THE FRONT THIS AFTERNOON HAVE REMAINED NEARLY STEADY IN THE UPPER 50S TO LOWER 60S DUE TO COLD AIR ADVECTION STRATOCUMULUS. ELSEWHERE ALONG AND AHEAD OF THE FRONTAL BOUNDARY TEMPERATURES HAVE RISEN INTO THE UPPER 60S TO LOWER 70S. SOME SHOWERS AND THUNDERSTORMS DID REDEVELOP ALONG OLD OUTFLOW BOUNDARY FROM THIS MORNING/S CONVECTIVE ACTIVITY. WATER VAPOR IMAGERY DEPICTS AN UPPER LEVEL BLOCKING RIDGE ACROSS THE PACIFIC WITH AN UPPER LEVEL LOW SPINNING AT THE BASE OF THE RIDGE ACROSS THE COAST OF CALIFORNIA. ANOTHER COUPLE OF SHORTWAVES ARE PRESENT ACROSS THE EASTERN UNITED STATES AS THEY ROTATE AROUND A NORTHERN ONTARIO LOW. MAIN FORECAST CONCERNS THIS FORECAST PACKAGE ARE CONVECTIVE CHANCES TONIGHT AND AGAIN FOR WEDNESDAY. COLD FRONT WILL CONTINUE TO PROGRESS ACROSS THE REST OF THE FORECAST AREA TONIGHT AND AREAS MAINLY ACROSS NORTHERN MISSISSIPPI WILL SEE SHOWERS AND THUNDERSTORMS GRADUALLY COMING TO AN END OVERNIGHT. NOT EXPECTING ANY ORGANIZED SEVERE CONVECTION OVERNIGHT WITH CELLS MAINLY REMAINING BELOW SEVERE THRESHOLDS. HIGH PRESSURE WILL BUILD BACK IN ON TUESDAY. BY WEDNESDAY AND WEDNESDAY NIGHT A BLOCKING RIDGE WILL TRANSLATE EAST INTO THE WESTERN UNITED STATES AND ANOTHER SHORTWAVE WILL AFFECT THE MID SOUTH WITH A WEAK SOUTHERN STREAM TROUGH. ADDED POPS FOR WEDNESDAY NIGHT AS 700-500 MB LAYER MID LEVEL LAPSE RATES STEEPEN TO AROUND 7 C/KM WITH APPROACH OF TROUGH. ISENTROPIC SURFACES ALSO INDICATE LIFT IS SUFFICIENT TO PRODUCE SOME RAINFALL ACROSS THE AREA. WILL NOT MENTION THUNDER AT THIS TIME AS BOUNDARY LAYER WILL REMAIN STABLE. HIGH PRESSURE WILL BUILD BACK IN ON THURSDAY. FRIDAY THROUGH TUESDAY...LATEST 00Z MODEL RUNS SHOW A QUICKER PROGRESSION OF TROUGH ACROSS THE EASTERN U.S. ADDED A SLIGHT CHANCE OF RAIN FOR SUNDAY AND MONDAY...THOUGH STILL SOME UNCERTAINTY WITH RUN TO RUN CONSISTENCY. .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 21, 4:10 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 410 PM CST MON FEB 21 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 410 PM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A COLD FRONT WILL CONTINUE TO MOVE ACROSS PORTIONS OF WESTERN TENNESSEE...NORTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND SOUTH OF THE MISSISSIPPI AND TENNESSEE STATE LINE AND EAST OF THE MISSISSIPPI RIVER. THE GREATEST THREAT OF SEVERE WEATHER IS BETWEEN 4 PM AND 10 PM. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.